Lyapunov functions for general nonuniform dichotomies. (English) Zbl 1273.34057

The authors give a constructive characterization for their concept of nonuniform dichotomies for linear finite-dimensional ODEs \[ \dot x=A(t)x \] by means of Lyapunov functions. As an application, a roughness result is obtained.


34D09 Dichotomy, trichotomy of solutions to ordinary differential equations
34A30 Linear ordinary differential equations and systems
34D10 Perturbations of ordinary differential equations
Full Text: DOI


[1] Barreira L., Chu J., C. Valls: Robustness of nonuniform dichotomies with different growth rates, São Paulo. J. Math. Sci. 5, 1–2 (2011)
[2] L. Barreira and Ya. Pesin, Nonuniform Hyperbolicity, Encyclopedia of Mathematics and Its Applications, Cambridge University Press, 2007.
[3] Barreira L., J. Schmeling: Sets of ”non-typical” points have full topological entropy and full Hausdorff dimension. Israel J. Math. 116, 29–70 (2000) · Zbl 0988.37029
[4] L. Barreira and C. Valls, Robustness of nonuniform exponential dichotomies in Banach spaces, J. Differential Equations 244 (2008), 2407–2447. · Zbl 1158.34041
[5] L. Barreira and C. Valls, Stability of Nonautonomous Differential Equations, Lect. Notes. in Math. 1926, Springer, 2008. · Zbl 1152.34003
[6] L. Barreira and C. Valls, Robustness via Lyapunov functions, J. Differential Equations 246 (2009), 2891–2907. · Zbl 1192.34063
[7] A. Bento and C. Silva, Generalized nonuniform dichotomies and local stable manifolds, preprint. · Zbl 1300.37021
[8] N. Bhatia and G. Szegö, Stability Theory of Dynamical Systems, Grundlehren der mathematischen Wissenschaften 161, Springer, 1970.
[9] C. Chicone and Yu. Latushkin, Evolution Semigroups in Dynamical Systems and Differential Equations, Mathematical Surveys and Monographs 70, Amer. Math. Soc., 1999. · Zbl 0970.47027
[10] S.-N. Chow and H. Leiva, Existence and roughness of the exponential dichotomy for skew-product semiflow in Banach spaces, J. Differential Equations 120 (1995), 429–477. · Zbl 0831.34067
[11] W. Coppel, Dichotomies in Stability Theory, Lect. Notes in Math. 629, Springer, 1978. · Zbl 0376.34001
[12] Ju. Dalec’kiĭ and M. Kreĭn, Stability of Solutions of Differential Equations in Banach Space, Translations of Mathematical Monographs 43, Amer. Math. Soc. 1974.
[13] W. Hahn, Stability of Motion, Grundlehren der mathematischen Wissenschaften 138, Springer, 1967.
[14] J. Hale, Asymptotic Behavior of Dissipative Systems, Mathematical Surveys and Monographs 25, Amer. Math. Soc., 1988. · Zbl 0642.58013
[15] D. Henry, Geometric Theory of Semilinear Parabolic Equations, Lect. Notes in Math. 840, Springer, 1981. · Zbl 0456.35001
[16] J. LaSalle and S. Lefschetz, Stability by Liapunov’s Direct Method, with Applications, Mathematics in Science and Engineering 4, Academic Press, 1961. · Zbl 0098.06102
[17] X.-B. Lin, Exponential dichotomies and homoclinic orbits in functional-differential equations, J. Differential Equations 63 (1986), 227–254. · Zbl 0589.34055
[18] A. Lyapunov, The General Problem of the Stability of Motion, Taylor & Francis, 1992. · Zbl 0786.70001
[19] A. Maĭzel’, On stability of solutions of systems of differential equations, Ural. Politehn. Inst. Trudy 51 (1954), 20–50.
[20] J. Massera and J. Schäffer, Linear differential equations and functional analysis. I, Ann. of Math. (2) 67 (1958), 517–573. · Zbl 0178.17701
[21] Yu. Mitropolsky, A. Samoilenko and V. Kulik, Dichotomies and Stability in Nonautonomous Linear Systems, Stability and Control: Theory, Methods and Applications 14, Taylor & Francis, 2003. · Zbl 1026.93003
[22] R. Naulin and M. Pinto, Admissible perturbations of exponential dichotomy roughness, Nonlinear Anal. 31 (1998), 559–571. · Zbl 0902.34041
[23] K. Palmer, Exponential dichotomies and transversal homoclinic points, J. Differential Equations 55 (1984), 225–256. · Zbl 0508.58035
[24] O. Perron, Die Stabilitätsfrage bei Differentialgleichungen, Math. Z. 32 (1930), 703–728. · JFM 56.1040.01
[25] V. Pliss and G. Sell, Robustness of exponential dichotomies in infinite-dimensional dynamical systems, J. Dynam. Differential Equations 11 (1999), 471–513. · Zbl 0941.37052
[26] L. Popescu, Exponential dichotomy roughness on Banach spaces, J. Math. Anal. Appl. 314 (2006), 436–454. · Zbl 1093.34022
[27] G. Sell and Y. You, Dynamics of Evolutionary Equations, Applied Mathematical Sciences 143, Springer, 2002. · Zbl 1254.37002
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.